Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 104, NWS Atlanta, GA

February 22, 2019Catoosa County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 22, 2019, 8:09 PM EST for Catoosa County, Georgia. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Feb 22, 2019, 8:09 PM EST (01:09 UTC)
Expired
Feb 23, 2019, 12:14 AM EST
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Catoosa County, GA

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Chickamauga Creek at Ringgold (SCKG1). The gauge peaked at 15.10 ft at Feb 22, 2019, 9:00 AM EST.

actionminormoderate1015202502/2302/24
Action stage
12 ft
Minor stage
15 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03566700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

487 
WGUS42 KFFC 230109
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
809 PM EST Fri Feb 22 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  South Chickamauga Creek near Ringgold affecting Catoosa County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC047-231509-
/O.NEW.KFFC.FL.W.0104.190223T0109Z-000000T0000Z/
/SCKG1.1.ER.190222T2341Z.190223T0015Z.000000T0000Z.NO/
809 PM EST Fri Feb 22 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The South Chickamauga Creek near Ringgold.
* From this evening until further notice.
* At 8 PM Friday the stage was 15.0 feet...and rising slowly. 
* Flood stage is 15.0 feet.
  

&&

LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
      3487 8515 3494 8515             

$$
2 follow-up statements
274 
WGUS82 KFFC 230328
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1028 PM EST Fri Feb 22 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  South Chickamauga Creek near Ringgold affecting Catoosa County 

  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties 


GAC047-231728-
/O.CON.KFFC.FL.W.0104.000000T0000Z-000000T0000Z/
/SCKG1.1.ER.190222T2341Z.190223T0015Z.000000T0000Z.NO/
1028 PM EST Fri Feb 22 2019

The Flood Warning continues for
  The South Chickamauga Creek near Ringgold.
* Until further notice.
* At 9 PM Friday the stage was 15 feet...and steady.
* Minor flooding will continue.
* Flood stage is 15 feet.


&&

LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
      3487 8515 3494 8515             

$$

GAC047-TNC065-231728-
/O.CON.KFFC.FL.W.0080.000000T0000Z-190224T2100Z/
/WCKG1.1.ER.190221T1415Z.190223T1200Z.190224T1500Z.UU/
1028 PM EST Fri Feb 22 2019

The Flood Warning continues for
  The West Chickamauga Creek near Fort Oglethorpe.
* Until Sunday afternoon.
* At 10 PM Friday the stage was 11.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 11 feet.
* The river will continue rising to near 11.5 feet by Saturday
  morning. The river will fall below flood stage late Sunday morning.
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek can also be expected further downstream
  as it crosses the Tennessee border into the south East Ridge area.


&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$

GAC083-TNC065-231513-
/O.EXT.KFFC.FL.W.0064.000000T0000Z-190223T1513Z/
/ENGG1.1.ER.190218T0537Z.190222T0830Z.190223T0913Z.UU/
1028 PM EST Fri Feb 22 2019

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Lookout Creek near New England.
* Until Saturday morning.
* At 10 PM Friday the stage was 13.6 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by early 
  Saturday.
* At 13 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.


&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
914 
WGUS82 KFFC 230514
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1214 AM EST Sat Feb 23 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  South Chickamauga Creek near Ringgold affecting Catoosa County

 
GAC047-230544-
/O.CAN.KFFC.FL.W.0104.000000T0000Z-190223T0514Z/
/SCKG1.1.ER.190222T2341Z.190223T0015Z.190223T0230Z.NO/
1214 AM EST Sat Feb 23 2019

The Flood Warning is cancelled for
  The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 11PM Friday the stage was 14.8 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.


&&

LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
      3487 8515 3494 8515             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:52 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 22, 6:52 PM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
652 PM EST Fri Feb 22 2019

.PREV DISCUSSION... /Issued 258 PM EST Fri Feb 22 2019/

SHORT TERM /Tonight through Saturday Night/...
Wedging is in place over north and east Georgia and the west
period is expected to continue through the short term period.
Light precipitation and drizzle is ongoing and mainly focused
across far north Georgia due to upglide over the wedge. Some
showers are also firing up along the wedge front as it pushes into
central Georgia. Instability is limited so thunder is not
currently being observed with these showers. Visibilities have
been slow to improve within the wedge and some patchy visibility
restrictions are still in place across far north Georgia.

PoPs will be lower than today during the day on Saturday before
deepening surface low will move northeastward across the Ohio Valley
Saturday night and into Sunday morning, which will drop a strong
cold front into the southeastern CONUS during that time. As this
front approaches our forecast area Saturday night, rain chances are
expected to increase as a line of storms enters northwestern
Georgia. Some instability will be present during Saturday late
afternoon and evening, with MLCAPE values anticipated to be around
500 J/kg. As a result, a chance of thunder is possible as this
system pushes through the area. This system will also provide one
last shot of rainfall for the next few days, with the highest
amounts over far north Georgia at 1/2 to 1 inch.

High temperatures on Saturday will be much lower within the wedge
compared to outside of the wedge. In the wedge, highs will range
from the upper 40s to mid 50s, in contrast to south of the wedge,
where highs will reach into the mid to upper 70s.

King

LONG TERM /Sunday through Friday/...
Only tweaks to the long term based on the latest guidance.
Plenty of model inconsistency after Tuesday.

BDL

PREVIOUS DISCUSSION...
The long term begins with a strong cold front that will move
across the CWA Saturday night/early Sunday morning. This will
finally clear out the rain and bring a few days of dry weather. A
zonal flow will remain over the CWA following the FROPA. GFS and
ECMWF differ in the depth of moisture of waves moving through the
flow and across the CWA toward mid week next week. At this time
will continue with chance pops beginning Tuesday night.
Temperatures will remain above normal through the long term.

17

&&

.AVIATION...
00Z Update...
IFR/LIFR conditions will continue across ATL area and AHN TAF
sites. VFR at CSG and MCN although IFR should move into MCN with
the next 2 hours. IFR and MVFR conditions will persist as EAST
winds continue through the period. Areas of fog will set up once
again by 03-05Z, with little improvement across northern TAFs.
CSG/MCN should see some improvements after 13Z. Showers possible
once again by tomorrow afternoon.

//ATL Confidence...00Z Update...
Low to Medium confidence in CIGs/Visibility.
Medium to high confidence in winds and weather.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          47  52  51  67 /  50  50  70  40
Atlanta         50  58  54  64 /  50  50  70  20
Blairsville     46  52  49  59 /  70  70  80  20
Cartersville    49  57  52  62 /  50  60  80  10
Columbus        60  77  59  69 /  30  40  70  20
Gainesville     46  49  49  63 /  60  60  80  30
Macon           56  70  61  71 /  30  40  60  50
Rome            51  62  51  61 /  60  70  80  10
Peachtree City  52  64  55  66 /  40  40  70  20
Vidalia         59  75  62  76 /  20  40  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday morning for the following zones:
Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens...
Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...King
LONG TERM....BDL
AVIATION...Atwell
Hazardous weather outlook, Feb 22, 11:00 AM EST, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1100 AM EST Fri Feb 22 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1100 AM EST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Showers will continue across portions of north Georgia through
tonight. The ground remains saturated across north Georgia and
rivers, creeks and streams are running high. For more information
see the latest Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Thunderstorms are possible Saturday afternoon into Saturday night
as a strong cold front moves across north and central Georgia. A
few storms could be strong with gusty winds and frequent
lightning.

Hazardous weather is not expected Sunday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:47 AM ESTAreal Flood WarningFFCCatoosa, Dade, Walker3 hr
Feb 23, 2:42 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more28 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.